Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Twitching sensation under eye and upper cheek. On medication for sinus infection. Is this the side effects of medicine?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hey there, so in the last few days Ive had a twitching sensation happening on and off under my left eye, more on my upper cheek. This morning it feels like there is something in my eye, but I cant really see anything and it doesnt really hurt. I do have contacts, and they usually bother me a little so it could just be that, but just incase its not I wanted to mention it. My eyes are a little red, but I dont think its any more than normal. Im also on Amoxocillin for a sinus infection right now, about half way through my meds. And just incase this might be relevant, I work with monkeys the kind that care B-virus and when I was arriving some new ones a week ago I had my contact freak out in my eye, not sure if I had some of the bedding in it briefly, about 30 seconds worth, or if it was an eye lash or something. I guess Im just worried that its going to end up being pink eye and then Im going to end up with B-virus (I know its very rare but it can happen...) but I also know that B-virus can move very fast in humans. Is all this something I should be worried about, or could it just be side effects from the meds?? And how can I get my cheek to stop twitching?? Thanks!
Posted Sat, 18 Aug 2012 in Medicines and Side Effects
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
The twitching and the feeling that you have something in your eye are not related and neither are they related to the amoxicillin that you are taking. The twitching is due to excessive nervous activity which can occur on its own ( without a reason) or when you're excessively anxious. It can also be due to excessive alcohol, caffeine, stress, smoking, lack of sleep etc. This is not the kind of twitching or tremor I'd be worried about. The cheek will stop twitching on its own. If you feel excessively anxious, you may need to take care of that.
Also, the foreign body sensation in your eye can be due to the constant usage of contacts. Contacts tend to dry up the tear film which leads to such a situation.
As far as the exposure to the Monkey B virus is concerned ( let me know if I have identified the right virus here), most people who fall sick develop encephalitis. Encephalitis would cause changes in consciousness ( which could include a coma as well),
I can assure you that everything is fine and there is nothing that you need to worry about.
Let me know if you need any more help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor